Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Analytic properties of cosine operators


Authors: S. Nelson and R. Triggiani
Journal: Proc. Amer. Math. Soc. 74 (1979), 101-104
MSC: Primary 47D05
MathSciNet review: 521880
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be the infinitesimal generator of a strongly continuous cosine operator $ C(t)$, hence of the analytic semigroup $ S(t)$, on the Banach space X. It is proved that the set of analytic vectors for $ C(t)$ contains the dense subspace $ {X_0} = { \cup _{0 < t}}S(t)X$, the containment being in general proper.


References [Enhancements On Off] (What's this?)

  • [B1] P. L. Butzer and H. Berens, Semigroups of operators and approximations, Springer-Verlag, Berlin, 1967.
  • [F1] H. O. Fattorini, Ordinary differential equations in linear topological spaces. I, J. Differential Equations 5 (1969), 72–105. MR 0277860
  • [H1] E. Hille and R. S. Phillips, Functional analysis and semigroups, Amer. Math. Soc. Colloq. Pulb., vol. 31, Amer. Math. Soc., Providence, R.I., 1958.
  • [K1] J. Kisyński, On cosine operator functions and one-parameter groups of operators, Studia Math. 44 (1972), 93–105. Collection of articles honoring the completion by Antoni Zygmund of 50 years of scientific activity. I. MR 0312328
  • [K2] J. Kisyński, On operator-valued solutions of d’Alembert’s functional equation. II, Studia Math. 42 (1972), 43–66. MR 0313876
  • [K3] Svetozar Kurepa, A cosine functional equation in Banach algebras, Acta Sci. Math. (Szeged) 23 (1962), 255–267. MR 0145370
  • [P1] Raymond E. A. C. Paley and Norbert Wiener, Fourier transforms in the complex domain, American Mathematical Society Colloquium Publications, vol. 19, American Mathematical Society, Providence, RI, 1987. Reprint of the 1934 original. MR 1451142
  • [S1] M. Sova, Cosine operator functions, Rozprawy Mat. 49 (1966), 47. MR 0193525
  • [T1] Roberto Triggiani, On the relationship between first and second order controllable systems in Banach spaces, SIAM J. Control Optim. 16 (1978), no. 6, 847–859. MR 509455, 10.1137/0316058

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D05

Retrieve articles in all journals with MSC: 47D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0521880-4
Keywords: Cosine operators, semigroups, analytic vectors
Article copyright: © Copyright 1979 American Mathematical Society